The Diabetes Forum Support Community For Diabetics Online banner
1 - 8 of 8 Posts

·
Registered
Joined
·
5 Posts
Discussion Starter · #1 ·
Hi, I'm 29 years old and I am a type 2 diabetic since 2 years.
Since I was diagnosed I started taking Metformin and Glimepiride morning and evening and my sugar levels were back to normal within a couple of weeks and they continued to be okay for 8 months.
Then I got too involved with work, skipped exercise and pills and about 6 months later, felt too fatigued and weak. I went to the doctor, took tests and found my sugar levels were around 250 fasting and 350 Post Lunch.
I got back on medication, brought back my sugar levels under control and started work again. Now after about 6 months, I feel tired and fatigued again. I have been checking my sugar levels for the past 6 months and they have been normal and lipid profile test also shows normal levels.
My doctor just advised me to take vitamin pills but I feel really tired and fatigued at work. I can barely sit in front of my computer and I feel shortness of breath sometimes and have to take deep breaths to calm myself down.
Can anyone please help me what I should do ? Is this normal when under stress ?
 
G

·
hi Spaceman :) I'm a f/t worker too and I get very tired. I have a few medical things to deal with and perhaps that's just it... our bodies are just trying to keep up. I'm 37yo and I could do with a lot more energy than I have. Diabetes is known to cause fatigue also. I guess just stay focused on maintaining good BGL control and if you are concerned, get your doc to thoroughly check you out. Do you have any other health issues? I notice that since I'm having problems with other health issues, I've been more fatigued than I was when I was first diagnosed with diabetes. It's hard to figure out how to get that optimum level of energy when we're all so different. What may work for one may not work for another. Another option to consider is perhaps look at herbal remedies for wellbeing/vitality. I take a herbal supplement sometimes called 'MultiVital'... (link so you check out ingredients: MultiVital - Liquid) But you may be able to find another product that can assist. I hope you feel much brighter soon :D
 

·
Registered
Joined
·
4,368 Posts
When you say you have normal bg readings, what specifically bgs are you getting? Even bgs that are a little high can affect us negatively. I know personally anything above 115-120, I start feeling tired. Also metformin is know to deplete your body of B 12, so many of us supplement. Talk to your doctor. I also take extra Vit D, Calcium and CoQ10. Since diabetics have a metabolic disorder they may metabolise vitamins and minerals poorly and you may need to supplement. The other thing is how is your diet? Since many of us don't eat fruit it is important to eat lots of multicolored veggies to get vitamins.
 

·
Registered
Joined
·
5 Posts
Discussion Starter · #4 ·
Thanks for the replies.
I'm feeling a bit better than a couple of days ago.
I dont think I have any other health issues but just feeling really tired and fatigued. I think I probably walked a little too much. I walked close to 7 kms a day over the past couple of months as exercise in the hot summer(I'm from India) but that's obviously a little too much for my body.
I dont really eat a lot of veggies but I'm trying to change that. I eat one small apple a day. I dont take any dietary supplements but I'm taking this Vitamin B complex tablet which my doctor prescribed a few days ago.
Any other fruits/veggies you recommend in particular ? I heard Mangoes are not good for BS levels.
 

·
Registered
Joined
·
24,394 Posts
If your diet contains a lot of cereal grains (wheat, rice, oats, etc) or you're eating a lot of root vegetables like potatoes, cassava, etc., the high level of carbohydrate in your diet could be causing your lethargy/sluggishness. Metformin and Glimepiride can't compensate for a high-carb diet - diabetics who want to stay healthy usually restrict their carb intake sharply.

If the shortness of breath is severe, I think you should bring it up again with your doctor.
 

·
Registered
Joined
·
5 Posts
Discussion Starter · #6 ·
If your diet contains a lot of cereal grains (wheat, rice, oats, etc) or you're eating a lot of root vegetables like potatoes, cassava, etc., the high level of carbohydrate in your diet could be causing your lethargy/sluggishness. Metformin and Glimepiride can't compensate for a high-carb diet - diabetics who want to stay healthy usually restrict their carb intake sharply.

If the shortness of breath is severe, I think you should bring it up again with your doctor.
The shortness of breath was only when I was walking and it seems to be okay now.
I do eat rice for lunch and dinner but I have been managing to keep my BS levels under 140 for the past 6 months or so.
Before that, I got a bit careless.
 

·
Registered
Joined
·
8,795 Posts
There is just no way I can eat rice ever! But, then, I'm on no drugs to help control my blood sugar. I could maybe put a teaspoon on my plate, but that would only tease me and I'd want more. That's why I eat a lot of spinach, other greens, squash, both yellow and green, and other veggies.

Do you test your glucose 1 hr, 2 hr after your lunch and dinner. It could be that that would give you a true picture of what you eat affects your sugar. High blood glucose will cause you to be sleepy or fatigued.

I can only eat very small amounts of fruit. I prefer berries like raspberry, strawberry, etc. and only a slice or two of apple now and then. Fruits with high glucose make my sugar soar.

Hope you feel better soon. Stress or anxiety will cause me to sigh and feel short of breath I've noticed. If your doctor can't explain it, that could be the cause.

Hope this helps a bit and good luck,
 
G

·
I guess you'd be eating basmati rice? That is one of the better rices to eat if you're eating rice. Personally I do eat basmati rice but I make my serving size small. I probably have average of half a cup of cooked rice and then pump my meal with vegies and/or meat. I'm Ok with this rice... but I'm not Ok with high GI rices.
 
1 - 8 of 8 Posts
Top